Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 433, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2016, 8:21 PM CDT for 6 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- May 27, 2016, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carter County, OK, Coal County, OK, Garvin County, OK, Johnston County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted.
583
WUUS54 KOUN 280121
SVROUN
OKC019-029-049-069-099-123-280200-
/O.NEW.KOUN.SV.W.0433.160528T0121Z-160528T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
MURRAY COUNTY IN SOUTHERN OKLAHOMA...
WESTERN COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 900 PM CDT
* AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POOLEVILLE TO NEAR SULPHUR TO NEAR SCULLIN TO 4
MILES SOUTHEAST OF FITZHUGH...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...ROFF...SPRINGER...STONEWALL...TUPELO...MILL CREEK...
FITZHUGH...DOUGHERTY...BROMIDE...TATUMS...CENTRAHOMA...HICKORY...
FITTSTOWN...PONTOTOC...SCULLIN...CONNERVILLE...REAGAN...CLARITA AND
MILO.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3443 9634 3442 9641 3440 9641 3426 9678
3435 9752 3455 9746 3456 9715 3470 9682
3470 9620
TIME...MOT...LOC 0121Z 277DEG 25KT 3443 9738 3448 9696 3453 9686 3461
9673
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
KURTZ1 follow-up statement
457
WWUS54 KOUN 280142
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT FRI MAY 27 2016
OKC019-029-049-069-099-123-280200-
/O.CON.KOUN.SV.W.0433.000000T0000Z-160528T0200Z/
JOHNSTON OK-CARTER OK-PONTOTOC OK-MURRAY OK-COAL OK-GARVIN OK-
842 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN JOHNSTON...EAST CENTRAL CARTER...SOUTHERN PONTOTOC...
MURRAY...SOUTHWESTERN COAL AND SOUTHEASTERN GARVIN COUNTIES...
AT 842 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF MILO TO NEAR MILL CREEK TO 6
MILES WEST OF CONNERVILLE TO 4 MILES SOUTHWEST OF FITTSTOWN...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...ROFF...SPRINGER...TUPELO...MILL CREEK...DOUGHERTY...
BROMIDE...CENTRAHOMA...HICKORY...REAGAN...CLARITA...MILO...FITTSTOWN...LAKE
OF THE ARBUCKLES...PONTOTOC...SCULLIN...TURNER FALLS...OLNEY AND
CONNERVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3443 9634 3442 9641 3440 9641 3426 9678
3433 9735 3444 9735 3456 9715 3464 9696
3463 9624
TIME...MOT...LOC 0142Z 309DEG 21KT 3438 9726 3441 9682 3448 9674 3456
9668
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:29 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Norman OK 629 PM CDT FRI MAY 27 2016 .DISCUSSION... Severe thunderstorms remain possible mainly near and east of I-35 through 10 PM this evening. A broken line of strong to severe thunderstorms from Blackwell to Oklahoma City to Pauls Valley will continue to move east and northeast over the next few hours. Large hail up to golf ball size is the main hazard...though damaging winds up to 60 mph and heavy rainfall which could cause localized flooding are possible as well. The tornado potential remain very very low due to the lack of sufficient low level shear...generally 15 KT or less. The aviation discussion for the 00z tafs is below. mbs && .AVIATION... Overall...think VFR conditions will occur. Isolated to numerous thunderstorms will affect KOKC...KOUN...and KPNC through 02z bringing strong wind gusts...brief mvfr or lower conditions...and possibly some hail. Patches of fog with MVFR or lower conditions may form near KOKC...KOUN...and KPNC 06-16z. Confidence of occurrence remains fairly low. However...added MVFR conditions at these sites during this time frame. MBS && .PREV DISCUSSION... /issued 255 PM CDT FRI MAY 27 2016/ DISCUSSION... Scattered thunderstorms...some possibly severe...expected late this afternoon and early evening. Greatest chance for severe reports expected over northwest Oklahoma where wind potential will exist with storms coming out of panhandle (associated with mid level front) and over north-central Oklahoma ahead of diffuse frontal boundary/dryline. Northern portions of Oklahoma will be influenced less by inversion/subsidence from remnant Texas MCS. storms near and south of I-40 are expected to be more isolated in nature. Pops will continue into the evening and overnight hours as mid level trough progresses over the region. Thunderstorm chances will be mainly confined to far southern/southeast portions of CWA Saturday. Most models consistent in showing signal for weak mid level wave passing over Southern Rockies helping to induce scattered to numerous showers and storms late Sunday into Monday. Next upper trough approaches next week with moist airmass in place to support potential for another wet week. Flow will not be overly strong based on longer term models with main concern through the week being threat of flooding rains. && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/11/17
Hazardous weather outlook, May 27, 7:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT FRI MAY 27 2016 OKZ004>048-050>052-TXZ083>090-290015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 703 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF OKLAHOMA THIS EVENING. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS EAST OF LINE EXTENDING FROM MEDFORD...TO KINGFISHER...TO CHICKASHA...TO WAURIKA...AND NORTH OF A LINE FROM WAURIKA...TO COALGATE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE NOW THROUGH 10 PM. IMPACTS... STORMS MAY PRODUCE: VERY HEAVY RAINFALL...LEADING TO AREAS OF FLOODING... HAIL UP TO THE SIZE OF GOLF BALLS OR SLIGHTLY LARGER... WIND GUSTS 60 TO 70 MPH... DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS NEAR AND EAST OF I-35 THIS EVENING. STRONG SHEAR AND MODEST INSTABILITY WILL RESULT IN SOME SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY 10 PM. .HEAVY RAINFALL... FLOODING WILL BE LIKELY WHERE THUNDERSTORMS MOVE SLOWLY THIS EVENING...AND WHERE HEAVY RAINFALL HAS OCCURRED RECENTLY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS OVER SOUTHEAST OKLAHOMA ON SATURDAY...AND OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. STRONG STORMS WILL BE POSSIBLE THROUGH THURSDAY...BUT THE RISK OF SEVERE STORMS WILL BE LOWER. .HEAVY RAIN... LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, May 27, 7:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT FRI MAY 27 2016
OKZ018-019-024-025-280030-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
707 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
NORTHEASTERN CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
KINGFISHER COUNTIES UNTIL 730 PM CDT...
AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN EDMOND...GUTHRIE...YUKON...PIEDMONT...CASHION...CEDAR VALLEY...
CIMARRON CITY...RICHLAND...SEWARD AND NAVINA.
LAT...LON 3553 9777 3561 9788 3593 9765 3586 9748
3575 9740
TIME...MOT...LOC 0005Z 222DEG 29KT 3562 9777
KURTZLocal storm report, May 27, 7:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SE YUKON 35.48N 97.72W
05/27/2016 E1.75 INCH CANADIAN OK PUBLIC
0647 PM HAIL 5 WSW TINKER AIR FORCE 35.39N 97.47W
05/27/2016 E1.50 INCH OKLAHOMA OK TRAINED SPOTTER
0655 PM HAIL 4 WSW EDMOND 35.63N 97.55W
05/27/2016 E1.00 INCH OKLAHOMA OK BROADCAST MEDIA
NE OF MERCY HOSPITAL.
&&
DWLocal storm report, May 27, 7:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 2 S ORLANDO 36.12N 97.38W
05/27/2016 E1.50 INCH LOGAN OK EMERGENCY MNGR
&&
TLINDLEYSpecial weather statement, May 27, 7:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT FRI MAY 27 2016
OKZ039>041-046-280130-
CARTER OK-MURRAY OK-GARVIN OK-STEPHENS OK-
756 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...
SOUTHWESTERN MURRAY...SOUTHWESTERN GARVIN AND EAST CENTRAL STEPHENS
COUNTIES UNTIL 830 PM CDT...
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATLIFF CITY...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELMORE CITY...KATIE...TATUMS...RATLIFF CITY...POOLEVILLE...HENNEPIN AND
PERNELL.
LAT...LON 3439 9757 3455 9759 3469 9732 3453 9721
3440 9719
TIME...MOT...LOC 0055Z 265DEG 16KT 3447 9752
KURTZSpecial weather statement, May 27, 7:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT FRI MAY 27 2016
OKZ008-280130-
KAY OK-
757 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR KAY COUNTY UNTIL 830 PM CDT...
AT 756 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BLACKWELL...MOVING NORTHEAST AT 35 TO 45 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR KAW CITY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9689 3668 9693 3669 9702
3670 9703 3669 9705 3666 9706 3664 9705
3660 9705 3659 9707 3699 9739 3700 9732
3700 9675
TIME...MOT...LOC 0056Z 243DEG 40KT 3677 9718
SIXSpecial weather statement, May 27, 8:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 814 PM CDT FRI MAY 27 2016 OKZ012-013-019-020-280145- NOBLE OK-LOGAN OK-PAYNE OK-GARFIELD OK- 814 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE...NORTH CENTRAL LOGAN...NORTHWESTERN PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 845 PM CDT... AT 812 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ORLANDO...MOVING NORTHEAST AT 35 TO 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3600 9745 3620 9755 3639 9710 3614 9697 TIME...MOT...LOC 0112Z 243DEG 40KT 3616 9742 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| May 27, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| May 27, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 52 min |
| May 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 46 min |
| May 27, 7:56 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| May 27, 7:57 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 27, 7:57 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| May 27, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 46 min |
| May 27, 8:14 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| May 27, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 15 min |
| May 27, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Carter, Coal, Johnston, Marshall, Murray and 1 more | 39 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.